Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Springfield, MO

August 13, 2021Taney County, Missouri

NWS Springfield, MO issued this special weather statement at Aug 13, 2021, 6:44 PM CDT for Taney County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2021, 6:44 PM CDT (23:44 UTC)
Expired
Aug 13, 2021, 7:15 PM CDT
In force
31 min
Issued by
NWS Springfield, MO
Hail
0.88 in
Wind
50

County Taney County, MO

The radar

The Springfield radar (KSGF), 77 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 592 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
592 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

773 
WWUS83 KSGF 132344
SPSSGF

Special Weather Statement
National Weather Service Springfield MO
644 PM CDT Fri Aug 13 2021
 
MOZ104-140015-
Taney MO-
644 PM CDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of southern Taney
County through 715 PM CDT...

At 644 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hollister, or near Branson, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Branson...                        Lake Taneycomo...
Table Rock State Park...          Bull Shoals Lake...
Table Rock Lake...                Hollister...
Table Rock...                     Kirbyville...
Protem...                         Rueter...
Ridgedale...                      Powersite...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3666 9329 3665 9277 3650 9278 3650 9331
TIME...MOT...LOC 2344Z 275DEG 8KT 3657 9321 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

$$

Lindenberg

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 13, 2:58 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Aug 13, 2:58 PM CDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
258 PM CDT Fri Aug 13 2021

.SHORT TERM...(Tonight through Saturday)
Issued at 258 PM CDT Fri Aug 13 2021

Extent of thunderstorms through tonight to be the main forecast
challenge.

Mid afternoon surface pattern depicts the cold front along I-70 has
moved little today and a new feature in an inverted trough extending
from a low over central Oklahoma into the Joplin area. The boundary
that led to scattered storms over south central MO this morning
has descended into northern Arkansas.

In the short term...the inverted trough will provide the best focus
for thunderstorm development across far southeast Kansas into
southwest Missouri this afternoon but isolated convection will be
possible elsewhere. Coverage will then likely increase over
southern Missouri this evening as the inverted trough eases more
eastward in orientation as the cold front finally reaches the
area. MLCAPES have been impacted by clouds and outflow...though
MUCAPES of 2000-3000 J/KG will lead to elevated storms with some
stronger updrafts leading to locally heavy downpours as the main
threat.

Better storm chances will then be over southern Missouri into
Arkansas tonight in association with the slow moving cold front.
What is more significant is that drier dew points will surge into
the region on Saturday...resulting in heat indices toping out in
the mid to upper 80s.

.LONG TERM...(Sunday through Friday)
Issued at 258 PM CDT Fri Aug 13 2021

Temperatures look to remain mild through midweek as upper heights
drop with the arrival of a series of weak shortwaves that top the
western trough and migrate across the Plains...followed by a digging
shortwave over the Rockies that will further flatten the ridge that
has brought the prolonged heat to the west.  The result will not
only impact temperatures but also provide for daily low end rain
chances.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1244 PM CDT Fri Aug 13 2021

VFR conditions expected for much of the forecast period though
thunderstorms are expected over the forecast area. Greater
likelihood this afternoon will be closer to KBBG in association
with a surface boundary along the Missouri Arkansas
border...though isolated storms will be possible elsewhere this
afternoon.

Additional isolated to widely scattered convection is expected to
develop later this evening into early Saturday morning as well.
Southern Missouri will again see the greater coverage though
storms will again be possible elsewhere.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Runnels
LONG TERM...Runnels
AVIATION...Runnels
Hazardous weather outlook, Aug 13, 1:57 PM CDT, 4 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
157 PM CDT Fri Aug 13 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141900-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
157 PM CDT Fri Aug 13 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited thunderstorm wind damage risk.
  Limited lightning risk.
  Limited excessive heat risk.

DISCUSSION...

Scattered showers and storms will redevelop this afternoon into
tonight...then increase in coverage again later tonight.

Lightning and brief heavy rainfall will be the main threats
however a few strong storms with gusty winds are possible late
this afternoon and evening, mainly south of Interstate 44.
Widespread severe weather is not expected.

Heat index values of 95 to 100 will occur south of Interstate 44.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Low chances for thunderstorms exist on a daily basis through next
week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Runnels

In the hours before

Special weather statement, Aug 13, 6:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
644 PM CDT Fri Aug 13 2021

MOZ104-140015-
Taney MO-
644 PM CDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of southern Taney
County through 715 PM CDT...

At 644 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hollister, or near Branson, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Branson...                        Lake Taneycomo...
Table Rock State Park...          Bull Shoals Lake...
Table Rock Lake...                Hollister...
Table Rock...                     Kirbyville...
Protem...                         Rueter...
Ridgedale...                      Powersite...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3666 9329 3665 9277 3650 9278 3650 9331
TIME...MOT...LOC 2344Z 275DEG 8KT 3657 9321

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Lindenberg

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 10:57 PM CDTAreal Flood AdvisorySGFOregon6 hr

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.